Alert archive / Pennsylvania / Red Flag Warnings in 2016

Red Flag Warning 1, NWS Binghamton, NY

April 19, 20167 counties in Pennsylvania

NWS Binghamton, NY issued this red flag warning at Apr 19, 2016, 3:11 AM EDT for 7 counties in Pennsylvania. It took effect at Apr 19, 2016, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2016, 3:11 AM EDT (07:11 UTC)
In effect from
Apr 19, 2016, 12:00 PM EDT
Expired
Apr 19, 2016, 7:54 PM EDT
In force
8 hr
Issued by
NWS Binghamton, NY

Counties Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 77 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 7.2 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2016-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2016-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2782 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

504 
WWUS81 KBGM 190711
RFWBGM

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
311 AM EDT TUE APR 19 2016


PAZ038>040-043-044-047-048-072-191515-
/O.UPG.KBGM.FW.A.0001.160419T1500Z-160420T0100Z/
/O.NEW.KBGM.FW.W.0001.160419T1600Z-160420T0000Z/
BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-
PIKE-SOUTHERN WAYNE-
311 AM EDT TUE APR 19 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS IN NORTHEAST
PENNSYLVANIA...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A RED FLAG
WARNING FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS...WHICH IS IN
EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...NORTHEAST PENNSYLVANIA.

* TIMING...THIS AFTERNOON INTO EARLY THIS EVENING.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.

* TEMPERATURES...IN THE UPPER 50S.

* LIGHTNING...NO LIGHTNING EXPECTED.

* IMPACTS...RAPID FIRE SPREAD IF IGNITION OCCURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW, OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS, LOW RELATIVE HUMIDITY, AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

NYZ062-191515-
/O.NEW.KBGM.FW.W.0001.160419T1600Z-160420T0000Z/
SULLIVAN-
311 AM EDT TUE APR 19 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS FOR SULLIVAN
COUNTY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A RED FLAG
WARNING FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS...WHICH IS IN
EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING.

* AFFECTED AREA...SULLIVAN COUNTY.

* TIMING...THIS AFTERNOON INTO EARLY THIS EVENING.

* WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.

* TEMPERATURES...IN THE UPPER 50S.

* LIGHTNING...NO LIGHTNING EXPECTED.

* IMPACTS...RAPID FIRE SPREAD IF IGNITION OCCURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW, OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS, LOW RELATIVE HUMIDITY, AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
3 follow-up statements
632 
WWUS81 KBGM 191442
RFWBGM

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1042 AM EDT TUE APR 19 2016


NYZ062-PAZ038>040-043-044-047-048-072-192245-
/O.CON.KBGM.FW.W.0001.160419T1600Z-160420T0000Z/
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-
LUZERNE-PIKE-SOUTHERN WAYNE-
1042 AM EDT TUE APR 19 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS IN NORTHEAST
PENNSYLVANIA...

* AFFECTED AREA...NORTHEAST PENNSYLVANIA AND SULLIVAN COUNTY NY.

* TIMING...THIS AFTERNOON INTO EARLY THIS EVENING.

* WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.

* TEMPERATURES...IN THE UPPER 50S.

* LIGHTNING...NO LIGHTNING EXPECTED.

* IMPACTS...RAPID FIRE SPREAD IF IGNITION OCCURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
245 
WWUS81 KBGM 191849
RFWBGM

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
249 PM EDT TUE APR 19 2016


NYZ062-PAZ038>040-043-044-047-048-072-200000-
/O.CON.KBGM.FW.W.0001.000000T0000Z-160420T0000Z/
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-
LUZERNE-PIKE-SOUTHERN WAYNE-
249 PM EDT TUE APR 19 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS IN NORTHEAST
PENNSYLVANIA...

* AFFECTED AREA...NORTHEAST PENNSYLVANIA AND SULLIVAN COUNTY NY.

* TIMING...THIS AFTERNOON INTO EARLY THIS EVENING.

* WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 28 PERCENT.

* TEMPERATURES...IN THE UPPER 50S.

* LIGHTNING...NO LIGHTNING EXPECTED.

* IMPACTS...RAPID FIRE SPREAD IF IGNITION OCCURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
422 
WWUS81 KBGM 192354
RFWBGM

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
754 PM EDT TUE APR 19 2016

NYZ062-PAZ038>040-043-044-047-048-072-200100-
/O.CAN.KBGM.FW.W.0001.000000T0000Z-160420T0000Z/
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-
LUZERNE-PIKE-SOUTHERN WAYNE-
754 PM EDT TUE APR 19 2016

...RED FLAG WARNING IS CANCELLED FOR LOW RELATIVE HUMIDITY AND
GUSTY WINDS ACROSS NORTHEAST PENNSYLVANIA...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE RED
FLAG WARNING. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this red flag warning went out at Apr 19, 1:49 AM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Apr 19, 1:49 AM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
149 AM EDT TUE APR 19 2016

.SYNOPSIS...
A COLD FRONT WILL BRING A FEW SHOWERS TO UPSTATE NY TONIGHT.
SEASONABLE TEMPERATURES WILL RETURN FOR TUESDAY AND WEDNESDAY WITH
A CHANCE FOR MORE SHOWERS AGAIN THURSDAY AND FRIDAY.

&&

.NEAR TERM /THROUGH TODAY/...
A FRONTAL BOUNDARY WILL DROP SOUTHWARD ACROSS CENTRAL NY AND
NORTHEAST PENNSYLVANIA LATER TONIGHT. THE UPPER LEVEL SUPPORT FOR
THIS FRONT WILL BE STAYING WELL NORTHEAST OF OUR AREA AND HENCE
ANY SHOWERS ALONG THE FRONT WILL WEAKEN AS THEY MOVE SOUTH FROM
5Z-12Z. WE EXPECT MOST OF THE LIGHT SHOWERS TO DRY UP BY ARND
12Z-14Z TUESDAY MORNING AS THE FRONT MOVES INTO NORTHEAST PA. POPS
WILL BE HIGHEST IN NC NY AND DROP TO SLIGHT CHC OR NOTHING BY THE
TIME THEY REACH NE PA.

THEN FOR TUESDAY HIGH PRESSURE BUILDS IN AS THE BOUNDARY LAYERS
COMPLETELY DRYS OUT AND DEWPOINTS FALL TO THE MID 20S TO LOWER
30S. THIS SHOULD PRECLUDE MUCH CUMULUS FORMATION BEHIND THE
FRONT. SO ANY FRONTAL CLOUDS AROUND IN THE MORNING WILL MIX OUT BY
AFTERNOON. TEMPERATURES WILL BE MORE SEASONABLE BY TUESDAY
AFTERNOON.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT LOOKS FAIR WITH MODERATING
TEMPERATURES. NEXT SYSTEM WILL APPROACH THE REGION ON THURSDAY.
ALL SYNOPTIC MODELS HAVE A LOW-LEVEL SOUTHERLY JET TRANSPORTING
MOISTURE NORTHWARD INTO NY AND PA IN THE PRESENCE OF AN UPPER
LEVEL WAVE. SO HAVE SLIGHT CHC POPS FOR SHRAS IN THE AM THURSDAY
WITH MAINLY CHC POPS IN THE AFTERNOON.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
IN THE BIG PICTURE, A COOLER PATTERN WILL BE SETTING UP IN THE
WAKE OF A SYSTEM EARLY IN THE PERIOD AS RIDGING GIVES WAY TO AN
UPPER LEVEL TROUGH SETTING UP OVER EASTERN CANADA. THIS WILL PUT
THE AREA IN A NW FLOW AT THE SURFACE. UTILIZED LATEST SUPERBLEND
FOR THE FORECAST AND ONLY MADE A FEW VERY MINOR ADJUSTMENTS.

TO BEGIN THE PERIOD, A WAVE ALOFT AND ASSOCIATED FRONTAL SYSTEM AT
THE SURFACE WILL MOVE THROUGH WITH SHOWERS FOR THURSDAY NIGHT INTO
FRIDAY. STILL SOME DIFFERENCES IN THE FORECAST MODELS WITH THE
GFS BEING A LITTLE MORE PROGRESSIVE THAN THE ECMWF AND GEM GLOBAL.
FOLLOWING THIS SYSTEM EXPECT MAINLY DRY AND COOLER CONDITIONS FOR
NEXT WEEKEND WITH HIGHS BOTH DAYS IN THE 50S AND LOWS IN THE 30S
TO LOW 40S. LITTLE CHANGE IS EXPECTED INTO NEXT MONDAY.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
A COLD FRONT IS DROPPING ACROSS THE TERMINALS PRIOR TO DAWN. IT
WILL BE ACCOMPANIED BY CIGS LOWERING INTO LOW END VFR TO HIGH END
MVFR LEVEL...WITH THE MVFR MORE LIKELY FOR KSYR-KRME-KITH-KBGM.
BRIEF -SHRA WILL ALSO VISIT KSYR-KRME BUT WILL HAVE A TOUGH TIME
REACHING POINTS SOUTH BECAUSE OF THE AMOUNT OF DRY AIR IN THE
LOWER LEVELS. BEHIND THE FRONT...CIGS WILL SCATTER OUT MID-TO-LATE
MORNING LEAVING VFR FOR THE REMAINDER OF THE TAF PERIOD. WINDS
WILL ALSO VEER TO NW-NNW BEHIND THE FRONT WHILE INCREASING INTO
THE 12-15KT SUSTAINED RANGE DURING THE DAY...GUSTS 20-25 KTS AT
TIMES...BEFORE DIMINISHING IN THE EVENING.

.OUTLOOK...

WED AND THU...VFR.

LATE THU-FRI...SYSTEM WITH -SHRA AND POSSIBLE MINOR RESTRICTIONS.

SAT...VFR.

&&

.FIRE WEATHER...
ISSUED A FIRE WEATHER WATCH FOR NORTHEAST PA ZONES WHERE
CONFIDENCE IS HIGHER FOR THE 20 MPH WIND CRITERIA. WE WILL HAVE
THE FUEL CRITERIA AND BASED ON MODELS OVERFORECASTING DEWPOINTS
RECENTLY WE EXPECT DEWPOINTS A FEW DEGREES LOWER THAN GUDIC. SO
MOST AREAS WILL SEE MINIMUM RH/S BELOW 30 PCT. WIND GUSTS LIKELY
WILL BE IN THE 20S SO HAVE HOISTED A RED FLAG WATCH FOR ALL OF NE
PA.

FOR CENTRAL NY THERE IS A BIT MORE UNCERTAINTY AS WINDS MAY NOT
REACH THE 25 MPH WIND GUST CRITERIA PLUS RH/S COULD BE HIGHER DUE
TO LOWER MAXIMUM TEMPERATURES. SO WILL HOLD OFF ON FIRE WEATHER
WATCH FOR NOW IN C NY.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FIRE WEATHER WATCH FROM 11 AM EDT THIS MORNING THROUGH THIS
     EVENING FOR PAZ038>040-043-044-047-048-072.
NY...NONE.

&&

SYNOPSIS...DJN
NEAR TERM...DJN
SHORT TERM...DJN
LONG TERM...PCF
AVIATION...MDP
FIRE WEATHER...
Hazardous weather outlook, Apr 18, 12:48 PM EDT, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1248 PM EDT MON APR 18 2016

PAZ038>040-043-044-047-048-072-191700-
BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
1248 PM EDT MON APR 18 2016

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ009-015>018-022>025-036-037-044>046-055>057-062-191700-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-
1248 PM EDT MON APR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in Pennsylvania, 2016Red Flag Warnings in New York, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.